Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 35, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 8, 1995, 5:51 PM EDT for Marion County, Florida. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1995, 5:51 PM EDT (21:51 UTC)
- Expired
- Apr 8, 1995, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 082153 RRA SVRDAB FLC083-090000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 551 PM EDT SAT APR 8 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION COUNTY ...SEVERE THUNDERSTORM OVER MARION COUNTY... AT 535 PM... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWEST MARION COUNTY. THE STORM WAS MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:48 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 8, 2:48 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 234 PM EDT SAT APR 8 1995 88D AND LIGHTNING DATA CONTINUE TO SLOW PULSING OF STRONG TRW 15 NM E OF CENTRAL BREVARD COUNTY...OTHERWISE ONLY SCATTEREED RW/TRW OVER LAND AND SEA PORTIONS OF FORECAST AREA. WEAK LOW LEVEL TROFFINESS EVIDENT OVER SOUTHERN PORTION OF AREA REMAINS IN TACT THROUGH CYCLE WITH CONTINUATION OF FAST MOVING UPPER LEVEL PERTURBATIONS. ONE VORTICITY CENTER PROGGED TO MOVE ACROSS NORTHERN PENINSULA SUNDAY. WITH LOW LEVEL MOISTURE CURRENTLY IN PLACE...PARTICULARY ACROSS CENTRAL AND SOUTHERN AREAS...PATTERN OF SCATTERED AFTERNOON CONVECTION INLAND AND MAINLY OVERNIGHT COASTAL AREAS WILL CONTINUE NEXT 3 PERIODS. WITH LACK OF PRONOUNCED FORCING BY MONDAY AND BUILDING OF RIDGE TO THE WEST...EXPECT ONLY ISOLATED ACTIVITY...TOO SMALL COVERAGE TO MENTION IN FORECAST AT THIS TIME. TEMPERATURES SHOULD REMAIN MILD AT NIGHT...ESPCECIALLY ALONG COAST...WITH SLOW MODERATING TREND OF MAX TEMPS. IN GENEARAL AGREEMENT WITH MOS GUIDANCE. @1...VOLUSIA @2...LAKE ORANGE OSCEOLA SEMINOLE OKEECHOBEE @3...BREVARD INDIAN RIVER MARTIN ST LUCIE MCO 62/82/62/85 232- DAB 61/78/62/81 231- MLB 63/80/64/82 3421 SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:28 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.